IDEAS home Printed from https://ideas.repec.org/p/tiu/tiutis/a44e99cc-3c1b-461c-91c1-2088f1c21c44.html
   My bibliography  Save this paper

Consistent estimation of regression models with incompletely observed exogenous variables

Author

Listed:
  • Nijman, T.E.

    (Tilburg University, School of Economics and Management)

  • Palm, F.C.

Abstract

We consider consistent estimation of regression models in which the exogenous variables are incompletely observed assuming that the response mechanism is random. In the literature on imputed data, several estimators have been proposed which are based on approximations substituted for the missing data. We discuss conditions under which these proxy variables estimators are asymptotically more efficient than the estimator based on complete observations and we show how an optimal proxy variables estimator can be obtained. For simple models, some proxy variables estimators are almost as efficient as the Gaussian maximum likelihood (ML) estimator and sometimes more efficient than the pseudo ML estimator.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Nijman, T.E. & Palm, F.C., 1988. "Consistent estimation of regression models with incompletely observed exogenous variables," Other publications TiSEM a44e99cc-3c1b-461c-91c1-2, Tilburg University, School of Economics and Management.
  • Handle: RePEc:tiu:tiutis:a44e99cc-3c1b-461c-91c1-2088f1c21c44
    as

    Download full text from publisher

    File URL: https://pure.uvt.nl/ws/portalfiles/portal/651058/26678_7139.pdf
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Denis Conniffe, 1983. "Small-Sample Properties of Estimators of Regression Coefficients Given a Common Pattern of Missing Data," Review of Economic Studies, Oxford University Press, vol. 50(1), pages 111-120.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Feijoo, Santiago Rodriguez & Caro, Alejandro Rodriguez & Quintana, Delia Davila, 2003. "Methods for quarterly disaggregation without indicators; a comparative study using simulation," Computational Statistics & Data Analysis, Elsevier, vol. 43(1), pages 63-78, May.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:tiu:tiutis:a44e99cc-3c1b-461c-91c1-2088f1c21c44. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard Broekman). General contact details of provider: https://www.tilburguniversity.edu/about/schools/economics-and-management/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.